Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 24, 2008, 1:30 PM MDT. It was in force for 13 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 1:30 PM MDT (19:30 UTC)
- Expired
- May 7, 2008, 4:38 PM MDT
- In force
- 13 days
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM MDT, 9 hours 30 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM MDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT THU APR 24 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. TODAY...QUITE INTERESTING SCENARIO SHAPING UP. IMPRESSIVE SHORTWAVE TROUGH MOVES INTO WESTERN WYOMING THIS AFTERNOON INDUCING STRENGTHENING SURFACE LOW PRESSURE ACROSS SOUTHEAST COLORADO. COLD FRONTAL PASSAGE OCCURS ACROSS MOST OF SOUTHEAST WYOMING BY LATE AFTERNOON. LOW/MID LEVEL THETA-E RIDGE AXII FORM THIS AFTERNOON ACROSS WESTERN NEBRASKA WHERE INSTABILITY AXIS WILL BE MAXIMIZED. STORM PREDICTION CENTER DAY ONE OUTLOOK LOOKS GOOD. BELIEVE THE SOUTHERN COUNTIES OF OUR WESTERN NEBRASKA ZONES WILL SEE ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING IN STRONG LOW LEVEL CONVERGENCE ZONE ALONG LOW LEVEL INSTABILITY AXIS. CAPE AND SHEAR PROFILES LOOK FAVORABLE FOR ISOLATED SEVERE STORMS ACROSS KIMBALL...CHEYENNE...BANNER AND MORRILL COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ELSEWHERE WITH BAROCLINIC BAND PASSAGE AND DYNAMIC LIFT ASSOCIATED WITH SHORTWAVE TROUGH. WINDS APPROACHING WIND ADVISORY CRITERIA ACROSS OUR WESTERN NEBRASKA ZONES...HOWEVER AREAL EXTENT NOT LARGE ENOUGH OR OF LONG ENOUGH DURATION FOR WIND ADVISORY ISSUANCE. TONIGHT...PROGRESSIVE SHORTWAVE TROUGH MOVES TO THE WYOMING-NEBRASKA STATE LINE BY 12Z/FRIDAY. MCS OR CONVECTIVE THUNDERSTORM CLUSTER WILL FORM ACROSS WESTERN NEBRASKA...LIKELY JUST EAST OF OUR NEBRASKA COUNTIES IN THE EVENING. DECREASING PRECIPITATION CHANCES IN THE WAKE OF THE SHORTWAVE TROUGH AXIS. FRIDAY...DRY AND WINDY DAY IN THE WAKE OF THE SHORTWAVE TROUGH AND IN BETWEEN SYSTEMS WITH THE NEXT SHORTWAVE TROUGH ACROSS WESTERN MONTANA. FRIDAY NIGHT...ANOTHER IMPRESSIVE AND MOIST SHORTWAVE TROUGH MOVES SOUTHEAST ACROSS WYOMING. WITH SIGNIFICANT BAROCLINIC BAND ENCROACHING ACROSS NORTHERN/CENTRAL WYOMING...DEEP MOISTURE AND DYNAMICAL LIFT ASSOCIATED WITH SHORTWAVE TROUGH...INCREASING PRECIPITATION COVERAGE...ESPECIALLY AFTER MIDNIGHT...AND ALONG UPSLOPE REGIME OF NORTHERN CARBON...NORTHERN ALBANY...CONVERSE AND NIOBRARA COUNTIES. LATER SHIFT TEAMS MAY NEED TO CONSIDER SNOW ADVISORIES FOR OUR NORTHERN LARAMIE RANGE ZONE. RUBIN .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL CONTINUE TO PUSH SOUTH AND OUT OF THE AREA BY EARLY SATURDAY...WITH TEMPERATURES THIS DAY EXPECTED TO BE THE COOLEST OF THE PERIOD AND 10 TO 15 DEGREES BELOW NORMAL IN MOST LOCATIONS. SATURDAY WILL ALSO REPRESENT THE BEST CHANCES FOR PRECIPITATION IN THE EXTENDED TIME FRAME AS SHORT-WAVE ENERGY MOVES SOUTH THROUGH THE NORTHERLY FLOW ALOFT. TEMPERATURES ARE EXPECTED TO REBOUND TO JUST SLIGHTLY BELOW NORMAL VALUES FOR SUNDAY WITH MODEL GUIDANCE SUGGESTING THE 500 MB HEIGHTS WILL RISE QUITE A BIT AS THE UPPER LEVEL RIDGE SHIFTS EAST OVER THE AREA. THE UPPER LEVEL RIDGE WILL SHIFT FARTHER EAST MONDAY AND TUESDAY WITH UPPER LEVEL FLOW BACKING TO A WESTERLY DIRECTION. WITH SUBSIDENCE EXPECTED BENEATH THE UPPER RIDGE...NO PRECIPITATION IS EXPECTED AND TEMPERATURES WILL WARM TO WELL ABOVE NORMAL VALUES. FOR LATE IN THE PERIOD...THE MEDIUM RANGE MODELS ARE INDICATING THE UPPER LEVEL FLOW WILL BACK TO A SOUTHWESTERLY DIRECTION WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL TROUGH. THE EUROPEAN MODEL IS MUCH MORE AMPLIFIED WITH THIS SYSTEM WITH A CLOSED LOW OVER UTAH BY LATE WEDNESDAY...WHERE AS THE GFS SOLUTION SHOWS A MORE NEGATIVELY TILTED UPPER TROUGH WITH THE CLOSED LOW MUCH FARTHER NORTH OVER CENTRAL ALBERTA. THE EUROPEAN MODEL SOLUTION WOULD CERTAINLY RESULT IN MUCH BETTER CHANCES FOR PRECIPITATION ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...ALONG WITH A RETURN TO BELOW NORMAL TEMPERATURES. CARPENTER && .AVIATION...TODAY...VFR THIS MORNING EXCEPT FOR LOCALIZED MVFR IN FOG ACROSS WESTERN NEBRASKA. MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...LOCALIZED IFR ACROSS THE MOUNTAINS. TONIGHT...MVFR IN SHOWERS AND THUNDERSTORMS WITH LOCALIZED IFR ACROSS THE MOUNTAINS. FRIDAY...VFR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM....CARPENTER
Hazardous weather outlook, Apr 24, 10:59 AM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT THU APR 24 2008 NEZ001-WYZ059>070-251115- SIOUX-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1059 AM MDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BEGIN TO MOVE ACROSS THE AREA THIS AFTERNOON AND IS EXPECTED TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER SURFACE COLD FRONT THROUGH THE AREA FRIDAY NIGHT AND EARLY SATURDAY. THIS WILL RESULT IN TEMPERATURES COOLING TO AROUND 10 DEGREES BELOW NORMAL...WITH NEW SNOWFALL ACCUMULATIONS IN THE SIERRA MADRE AND SNOWY RANGES OF AROUND 3 TO 5 INCHES BY MIDDAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-251115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1059 AM MDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BEGIN TO MOVE ACROSS THE AREA THIS AFTERNOON AND IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. SOME OF THESE STORMS MAY BECOME QUITE STRONG AND PRODUCE DAMAGING HAIL AS WELL AS STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS STRONG THUNDERSTORMS MAY BECOME SEVERE. SPOTTERS ARE ENCOURAGED TO REPORT 3/4 INCH HAIL AND STRONG WINDS ASSOCIATED WITH THUNDERSTORM ACTIVITY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:01 PM MDT | Tornado Warning | CYS | Morrill | 29 min |
| Apr 23, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 37 min |
| Apr 23, 6:31 PM MDT | Tornado Warning | CYS | Morrill | 29 min |
| Apr 23, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 45 min |
| Apr 23, 6:53 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 52 min |
| Apr 23, 7:07 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 38 min |
| Apr 23, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 58 min |
| Apr 23, 7:47 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 28 min |
| Apr 23, 8:01 PM MDT | Wind Advisory | CYS | Box Butte, Cheyenne, Dawes, Morrill | 3 hr |
| Apr 23, 8:35 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 25 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.